Search our website Find job opportunies at THI and St. Luke's Find a doctor location and contact information
Heart Information Center
 
Ask a Heart Doctor
  Back to previous page

 

Help us improve this service.

Your feedback will help guide us in developing this site.

Ask a Texas Heart Institute Doctor 
Informed patients make better patients.

Question:

What can I do about persistent symptoms associated with my arrhythmia?

I have had a heart arrhythmia for several years. I take 100mg metoprolol daily and I continue to have a few heart flip flops off and on. If I am taking that much medication, should I still be having these symptoms from time to time? My doctor says that I just need to live with it and I am fine. But I am in constant anxiety over this. Any advice?

submitted by Diana  from Sherman, Texas on 5/20/2013

Answer:

by Texas Heart Institute cardiologist, George Younis, MD    

George Younis, MDMany patients still have symptoms of palpitations despite medical therapies. This is common. Anxiety can make the problem worse. There are other medical options that may work if initial trials have failed. In rare circumstances, a procedure such as an ablation can be performed.

See also on this site:   

Has your question or a similar one already been answered?

Search all the Heart Doctor questions and answers.

To search for a doctor or access St. Luke's physician referral service, use the "Find a Doctor" link at the top of this page.


Updated May 2013
Top  
Like us on Facebook Follow us on Twitter Subscribe to us on YouTube Find Us on Flicikr Follow Us on Pinterest Add us on Google+ Find us on LinkedIn

Please contact our Webmaster with questions or comments.
Terms of Use and Privacy Policy
© Copyright 1996-2014 Texas Heart Institute.
All rights reserved.
This website is accredited by Health On the Net Foundation. Click to verify. U.S. NEWS America's Best Hospitals 2013-14